| Catalog Number |
S-55-150-120-P6 |
| Medical Device Problem Codes |
Material Separation (1562); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left superior femoral artery (sfa).A 6 fr 45mm sheath was used in a 5.6 mm vessel and an unspecified balloon was used to pre-dilate the lesion.The 5.5x150mm supera self expanding stent system (sess) was thought to be fully deployed; however, when the delivery system was being removed under fluoroscopy the stent re-entered the sheath; therefore, the nose cone was separated but remained in the stent and sheath.A cut down was performed to retrieve the stent.Another unspecified device was used to complete the procedure.There was a delay in the procedure; however, there were no adverse patient sequela.No other information provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during withdrawal the tip inadvertently got caught on the deployed stent struts and inadvertently caused the stent to re-enter the sheath; thus resulting in the reported activation failure.Manipulation of the device ultimately resulted in the reported tip material separation.The treatment appears to be related to the operational context of the procedure as reportedly a cut down was performed to retrieve the stent.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9, h3: correction - updated device status from returning to not returning.